Montgomery County

Montgomery County High School Student Uses Narcan to Save Classmate from Overdose at McDonald's

A student used Narcan to revive a classmate from a suspected fentanyl overdose

NBC Universal, Inc.

Quick action by a Montgomery County high school student may save saved their classmate’s life.

A group of teenagers found another teen unconscious from a suspected fentanyl overdose Tuesday inside a bathroom while eating lunch at McDonald’s on Darnstown Road near Quince Orchard High School, Montgomery County police said.

One of the teens was carrying Narcan, a drug that treats overdoses, and used it to revive the other teen, police said.

Another student ran back to the school for help.

"I walked into the bathroom, I looked under the joint, and he was like passed out, eyes were back and his lips were purple," Tre Horn said. "We ran to the school, and we were like, 'somebody just overdosed in the bathroom.'"

The teen who overdosed was conscious when taken to a hospital, and they are stable, police said.

Five Montgomery County students have died from overdoses this school year alone, officials said.

Local

Washington, D.C., Maryland and Virginia local news, events and information

How the Nationals and 9:30 Club revived HFStival

How to stay cool and safe as a heat wave hits the DC area

Quince Orchard students told News4 that opioid use has gotten out of hand.

"I think it's like a very huge problem that needs to be fixed, because if we don't, eventually it's going to be a problem that we can't fix," Jordan Raeford said.

"They be doing it just like it's fun and it's a joke, but it's definitely not," Horn said.

Montgomery County Public Schools is set to host a forum on Saturday at Paint Branch High School to share information on fentanyl and the resources available to combat the dangerous drug. It will also include a training session on how to use Narcan.

Fentanyl, a potent opioid, has been linked to overdoses and deaths of teens around the D.C. area, including in Prince William and Prince George’s counties.  In Alexandria, Virginia, authorities warned last spring that fentanyl overdoses were linked to blue pills that teens believed to be the painkiller Percocet.

Counterfeit pills laced with fentanyl can be virtually indistinguishable from the real thing, the Drug Enforcement Agency warns.

Help is available if you or someone you know is struggling with substance abuse disorders. Can call the SAMHSA’s National Helpline at 1-800-662-HELP (4357). It's free, confidential and open 24 hours a day, 365 days a year.

Contact Us